HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Birth Control (https://www.healthboards.com/boards/birth-control/)
-   -   on the pill for 1st time--weird period? (https://www.healthboards.com/boards/birth-control/214885-pill-1st-time-weird-period.html)

intheforest 10-08-2004 08:48 PM

on the pill for 1st time--weird period?
 
Hi everyone,
My doc just put me on the pill, (estrostep) and i completed the first set of pills, now on the sugar pills. Started the sugar pills on sunday, and my period started on tues. Started with spotting, and then got slight cramps like normal. Wednesday night I checked and it was still just kinda spotting, not in a full flow like normal. I still have light spotting and its Friday. I called my doctor and spoke with a nurse who said that is normal and that's what my periods might be like from now on. Just light spotting? Is this too good to be true?? All of my girlfriends are on the pill or were at some point and I never heard anything like this, they all had normal periods, complete with cramps and heavy flow at times. So just curious--is this the case with anyone else? Do you think its because this is my first period after being on the pill, and it may get heavier when my body gets used to it? Just wanna know whats going on! thanks!

bassoonalex 10-09-2004 11:29 AM

Re: on the pill for 1st time--weird period?
 
i was told little to no periods on the pill...i'm almost done iwth my first pack, so i'll give you a heads up what mine is like in a week or so

Kari7171 10-10-2004 10:29 PM

Re: on the pill for 1st time--weird period?
 
Yes that is common. They prescribe the birth control pill to some women who have very heavy painful periods because it can make you bleed a lot less and not have so much pain. That is why I take the birth control pill. Actually when you take the sugar pills and get what seems like a period it is not an actual period. It's just your hormone levels going down and this causes you to bleed. I actually take the pill for three months at a time without taking a break for sugar pills and do not have any bleeding during that time until I stop taking the pills. That is under the instructions of my doctor for endometriosis. So after 3 months when I stop taking the active pills and let myself bleed it's just my hormone levels going down that cause me to bleed. So yes it is normal that the pill will do that. It is prescribed not only for birth control but for pain relief also because of how it can control the bleeding and slow it down.

Tweets 10-11-2004 06:36 AM

Re: on the pill for 1st time--weird period?
 
All pills will act differently with your periods. I was on Ortho-Cept. and I had 9 days heavy periods, then I went on Alesse I had 5-7 days normal periods, tried the patch had 3 days of HEAVY bleeding and a couple with spotting. And now Im on Microgestin and I get my Period on Monday night and its gone by wednesday-- just get a lil when i wipe for a day or so after that.. but its great!! No complaints - Just see if your next period changes. You just started your pills anything can happen within the next 3 mths. More then likely you will have light periods! Enjoy them and dont' get all freaked out! Its a good thing!

intheforest 10-13-2004 08:47 AM

Re: on the pill for 1st time--weird period?
 
[QUOTE=Tweets]All pills will act differently with your periods. I was on Ortho-Cept. and I had 9 days heavy periods, then I went on Alesse I had 5-7 days normal periods, tried the patch had 3 days of HEAVY bleeding and a couple with spotting. And now Im on Microgestin and I get my Period on Monday night and its gone by wednesday-- just get a lil when i wipe for a day or so after that.. but its great!! No complaints - Just see if your next period changes. You just started your pills anything can happen within the next 3 mths. More then likely you will have light periods! Enjoy them and dont' get all freaked out! Its a good thing![/QUOTE]

Awesome! Yeah, I guess it is normal then. My periods have never been super heavy or lengthy, so I guess on the pill they will be super light it seems. Hooray! That's why I was concerned--too good to be true!!! Thanks for all the responses! :)


All times are GMT -7. The time now is 09:59 PM.